MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number ZIB6-35-125-8-100
Medical Device Problem Codes Premature Activation (1484); Off-Label Use (1494); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified ¿sinus case¿, a zilver flex 35 biliary self-expanding stent became stuck in a cook sheath and the stent prematurely/partially deployed.As the user attempted to advance the stent through the sheath, part of the stent came out of the sheath and part remained stuck inside the sheath.The user was unable to pull the stent back into the sheath.The sheath then started to unravel (this event will be reported under patient identifier (b)(4).The part of the stent that was outside of the sheath then deployed in the patient, while part of the stent remained stuck in the sheath.The user removed the sheath from the patient, and the stent came out with the sheath.The procedure was completed with another cook stent and another manufacturer¿s sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified ¿sinus case¿, a zilver flex 35 biliary self-expanding stent became stuck in a cook sheath and the stent prematurely/partially deployed.As the user attempted to advance the stent through the sheath, part of the stent came out of the sheath and part remained stuck inside the sheath.The user was unable to pull the stent back into the sheath.The sheath then started to unravel (this event was reported under patient identifier (b)(6).The part of the stent that was outside of the sheath then deployed in the patient, while part of the stent remained stuck in the sheath.The user removed the sheath from the patient, and the stent came out with the sheath.The procedure was completed with another cook stent and another manufacturer¿s sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A review of manufacturing records did not reveal any discrepancies that could have contributed to this event.The product ifu states that the product is intended for use for palliation of malignant neoplasms in the biliary tree.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The investigation concluded that the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that abnormal use of the device caused this event.The user has not complied with the requirements of the ifu with respect to the intended use, indications for use or contraindications of the device, as the device was used during a sinus case.The ifu for this device states that the product is intended for use for palliation of malignant neoplasms in the biliary tree.The device was used device in a manner inconsistent with the product labelling and/or instructions; therefore, it is unknown how the device will function.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19221982
Report Number1820334-2024-00593
Device Sequence Number12488689
Product Code FGE
UDI-Device Identifier10827002501710
UDI-Public(01)10827002501710(17)250202(10)14539331
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K080037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Catalogue NumberZIB6-35-125-8-100
Device Lot Number14539331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOSEAL.; COOK BARE METAL STENT.; COOK KSAW-7.0-38-80-RB-SHTL-HC, G13338.; UNKNOWN LONG SHEATH.
Patient SexUnknown